Skip to main content Accessibility help
×
×
Home

ENFORCEABLE OPERATOR ALGEBRAS

  • Isaac Goldbring (a1)
Abstract

We adapt the classical notion of building models by games to the setting of continuous model theory. As an application, we study to what extent canonical operator algebras are enforceable models. For example, we show that the hyperfinite II $_{1}$ factor is an enforceable II $_{1}$ factor if and only if the Connes Embedding Problem has a positive solution. We also show that the set of continuous functions on the pseudoarc is an enforceable model of the theory of unital, projectionless, abelian $\text{C}^{\ast }$ -algebras and use this to show that it is the prime model of its theory.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      ENFORCEABLE OPERATOR ALGEBRAS
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      ENFORCEABLE OPERATOR ALGEBRAS
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      ENFORCEABLE OPERATOR ALGEBRAS
      Available formats
      ×
Copyright
References
Hide All
1. Bankston, P., The Chang–Łoś–Suszko theorem in a topological setting, Arch. Math. Logic 45 (2006), 97112.
2. Bellamy, D., Mapping hereditarily indecomposable continua onto a pseudo-arc, in Topology Conference (Virginia Polytech. Inst. and State Univ., Blacksburg, VA, 1973), Volume 375, pp. 614 (Springer, Berlin, 1974).
3. Ben Yaacov, I., Topometric spaces and perturbations of metric structures, Log. Anal. 1 (2008), 235272.
4. Ben Yaacov, I., Berenstein, A., Henson, C. W. and Usvyatsov, A., Model theory for metric structures, in Model Theory with Applications to Algebra and Analysis, London Mathematical Society Lecture Note Series (350), Volume 2, pp. 315427 (Cambridge University Press, Cambridge, 2008).
5. Ben Yaacov, I. and Iovino, J., Model theoretic forcing in analysis, Ann. Pure Appl. Logic 158 (2009), 163174.
6. Carlson, K., Cheung, E., Gerhardt-Bourke, A., Farah, I., Hart, B., Mezuman, L., Sequeira, N. and Sherman, A., Omitting types and AF algebras, Arch. Math. Logic 53 (2014), 157169.
7. Eagle, C., Goldbring, I. and Vignati, A., The pseudoarc is a co-existentially closed continuum, Topology Appl. 207 (2016), 19.
8. Farah, I., Absoluteness, truth, and quotients, in Proceedings of the IMS Workshop on Infinity and Truth,(ed. Chong, C.T. et al. ), pp. 124 (World Scientific).
9. Farah, I., Goldbring, I., Hart, B. and Sherman, D., Existentially closed II1-factors, Fund. Math. 233 (2016), 173196.
10. Farah, I., Hart, B., Lupini, M., Robert, L., Tikuisis, A.P., Vignati, A. and Winter, W., Model theory of $C^{\ast }$ -algebras, preprint, 2016, arXiv:1602.08072.
11. Farah, I., Hart, B., Tikuisis, A. and Rordam, M., Relative commutants of strongly self-absorbing C -algebras, Selecta Math. 23 (2017), 363387.
12. Farah, I., Hart, B. and Sherman, D., Model theory of operator algebras II: Model theory, Israel J. Math. 201 (2014), 477505.
13. Farah, I., Hart, B. and Sherman, D., Model theory of operator algebras III: Elementary equivalence and II1 factors, Bull. Lond. Math. Soc. 46 (2014), 120.
14. Farah, I. and Magidor, M., Omitting types in the logic of metric structures, J. Math. Logic 18(2) (2018), 158.
15. Goldbring, I., Hart, B. and Sinclair, T., The theory of tracial von Neumann algebras does not have a model companion, J. Symbolic Log. 78 (2013), 10001004.
16. Goldbring, I. and Lupini, M., Model theoretic properties of the Gurarij operator system, Israel J. Math. 226 (2018), 87118.
17. Goldbring, I. and Sinclair, T., On Kirchberg’s Embedding Problem, J. Funct. Anal. 269 (2015), 155198.
18. Goldbring, I. and Sinclair, T., Omitting types in operator systems, Indiana Univ. Math. J. 66 (2017), 821844.
19. Goldbring, I. and Sinclair, T., Robinson forcing and the quasidiagonality problem, Int. J. Math. 28 (2017), 1750008.
20. Haagerup, U., Quasitraces on exact C -algebras are traces, C. R. Math. Acad. Sci. Soc. R. Can. 36 (2014), 6792.
21. Hart, B., Continuous model theory course notes, available at http://ms.mcmaster.ca/∼bradd/courses/math712/index.html.
22. Hart, K. P., There is no categorical metric continuum, Aportaciones Mat. Investig. 19 (2007), 3943.
23. Hodges, W., Building Models by Games, London Mathematical Society Student Texts, vol. 2 (Cambridge University Press, Cambridge, 1985).
24. Junge, M. and Pisier, G., Bilinear forms on exact operator spaces and B(H) ⊗B (H), Geom. Funct. Anal. 5 (1995), 329363.
25. Lewis, W., The pseudo-arc, Bol. Soc. Mat. Mexicana (3) 5 (1999), 2577.
26. Lupini, M., Uniqueness, universality, and homogeneity of the noncommutative Gurarij space, Adv. Math. 298 (2016), 286324.
27. Tikuisis, A., White, S. and Winter, W., Quasidiagonality of nuclear C -algebras, Ann. of Math. 185 (2017), 229284.
28. Toms, A. S. and Winter, W., Strongly self-absorbing C -algebras, Trans. Amer. Math. Soc. 359 (2007), 39994029.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Institute of Mathematics of Jussieu
  • ISSN: 1474-7480
  • EISSN: 1475-3030
  • URL: /core/journals/journal-of-the-institute-of-mathematics-of-jussieu
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed